Alert archive / Missouri / Tornado Warnings in 2009

Tornado Warning 112, NWS Springfield, MO

June 15, 2009Camden County, Miller County, Missouri

NWS Springfield, MO issued this tornado warning at Jun 15, 2009, 6:03 AM CDT for Camden County, Miller County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2009, 6:03 AM CDT (11:03 UTC)
Expired
Jun 15, 2009, 6:30 AM CDT
In force
27 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Camden County, MO, Miller County, MO

The radar

The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1509 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 151103
TORSGF
MOC029-131-151130-
/O.NEW.KSGF.TO.W.0112.090615T1103Z-090615T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 AM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CAMDEN COUNTY IN CENTRAL MISSOURI...
  SOUTHWEST MILLER COUNTY IN CENTRAL MISSOURI...

* UNTIL 630 AM CDT.

* AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 9 MILES NORTHWEST OF CAMDENTON...MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  CAMDENTON BY 620 AM CDT.

THE TOWNS OF HURRICANE DECK...GREEN BAY TERRACE...OLD LINN CREEK...
LINN CREEK AND FREEDOM ARE ALSO IN THE PATH OF THIS TORNADIC STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3811 9246 3791 9251 3805 9298 3816 9293
TIME...MOT...LOC 1102Z 280DEG 21KT 3808 9287

$$

BARJENBRUCH
2 follow-up statements
000 
WWUS53 KSGF 151114
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 AM CDT MON JUN 15 2009

MOC029-131-151130-
/O.CON.KSGF.TO.W.0112.000000T0000Z-090615T1130Z/
CAMDEN MO-MILLER MO-
614 AM CDT MON JUN 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR CENTRAL
CAMDEN AND SOUTH CENTRAL MILLER COUNTIES...

AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO NEAR OLD LINN CREEK...OR TWO MILES NORTH OF 
CAMDENTON...MOVING EAST AT 25 MPH.

THIS TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CAMDEN
AND SOUTH CENTRAL MILLER COUNTIES...INCLUDING THE TOWNS OF LINN CREEK
AND FREEDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

&&

LAT...LON 3802 9289 3815 9281 3811 9246 3791 9251
TIME...MOT...LOC 1114Z 280DEG 21KT 3806 9275

$$

BARJENBRUCH
000 
WWUS53 KSGF 151129
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
629 AM CDT MON JUN 15 2009

MOC029-131-151138-
/O.EXP.KSGF.TO.W.0112.000000T0000Z-090615T1130Z/
CAMDEN MO-MILLER MO-
629 AM CDT MON JUN 15 2009

...THE TORNADO WARNING FOR CENTRAL CAMDEN AND SOUTH CENTRAL MILLER
COUNTIES EXPIRES AT 630 AM CDT...

RADAR INDICATES THAT THE ROTATION HAS WEAKENED WITH THIS STORM...AND 
A TORNADO IS NO LONGER AN IMMINENT THREAT. THE TORNADO WARNING HAS 
BEEN REPLACED BY A SEVERE THUNDERSTORM WARNING.

LAT...LON 3802 9289 3815 9281 3811 9246 3791 9251
TIME...MOT...LOC 1128Z 280DEG 21KT 3804 9265

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 15, 2:33 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 15, 2:33 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 AM CDT MON JUN 15 2009

.DISCUSSION...

FORECAST HIGHLIGHTS/CHALLENGES IN THIS PACKAGE WILL DEAL WITH
SEVERE WEATHER CHANCES THROUGH TONIGHT...THEN ATTENTION WILL TURN
TO DRY AND WARM CONDITIONS DURING THE MIDDLE PORTIONS OF THE WEEK.

CURRENTLY...SHOWERS HAVE DEVELOPED ACROSS THE SOUTHERN AND WESTERN
PORTIONS OF THE CWA. A SUPERCELL THUNDERSTORM CONTINUES TO PUSH
EAST ACROSS SOUTH CENTRAL KANSAS THIS MORNING AND IF ITS ABLE TO
SUSTAIN ITSELF IT SHOULD PUSH INTO THE FAR SOUTHWESTERN CWA
AROUND 10Z. ADDITIONAL THUNDERSTORM ACTIVITY HAS DEVELOPED ACROSS
CENTRAL KANSAS AND THIS ACTIVITY IS SLOWLY PUSHING TO THE EAST
NORTHEAST. THE LOW LEVEL JET IS CURRENTLY AROUND 30 TO 35KT OUT OF
THE SOUTH AND SHOULD VEER TO THE EAST AND NOSE INTO THE AREA.
THERE IS ELEVATED INSTABILITY OVER THE REGION AREA THIS MORNING
WITH GENERALLY 1000 TO 1500 J/KG OF MU-CAPE ACROSS THE AREA. ANY
ACTIVITY THE DEVELOPS OVER THE AREA SHOULD BE ELEVATED...BUT WILL
HAVE TO WATCH THE STORMS TO THE WEST AS THEY ARE CURRENTLY SURFACE
BASED AND COULD REMAIN SURFACE BASED AS THEY MOVE INTO THE AREA.
MID LEVEL LAPSE RATES ARE NOT THAT GREAT OVER THE AREA AND MID
LEVEL TEMPERATURES ARE QUITE WARM AS 500 MB TEMPERATURES ARE
AROUND -8 TO -9 DEGREES. THIS SHOULD LIMIT THE HAIL AND SEVERE
THREAT THIS MORNING...BUT THERE WILL REMAIN A MARGINAL THREAT WITH
THE ELEVATED CONVECTION. IF THE SUPERCELL TO THE WEST MAINTAINS
ITSELF THERE WILL BE A GREATER SEVERE THREAT WITH THAT ACTIVITY.

FEEL THAT CONVECTION WILL GRADUALLY INCREASE OVER THE REGION THIS
MORNING AND WILL GENERALLY PUSH EAST OF THE AREA BY THE AFTERNOON.
THERE SHOULD BE SOME LINGERING ACTIVITY ACROSS CENTRAL MISSOURI
THIS AFTERNOON. CONVECTION SHOULD REDEVELOP ACROSS WESTERN AND
CENTRAL KANSAS LATE THIS AFTERNOON INTO THE EVENING HOURS. GIVEN
THE WIND FIELDS SUPERCELLS WILL BE POSSIBLE ACROSS THESE AREAS.
THIS ACTIVITY WILL SPREAD EAST TOWARDS THE AREA AND WILL LIKELY
DEVELOP INTO AN MCS NEAR OR OVER THE AREA. THERE IS POTENTIAL
FOR SUPERCELLS ACROSS THE FAR WESTERN CWA BEFORE THE STORMS
DEVELOP INTO AN MCS. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE
WITH ANY SUPERCELL...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN HAZARDS WITH THE MCS OVERNIGHT. HEAVY RAINFALL WILL ALSO BE
POSSIBLE.

AN UPPER LEVEL RIDGE WILL BUILD OVER THE REGION BY MID WEEK
BRINGING AN END TO THE ACTIVE WEATHER PATTERN. UNDER THE RIDGE
MUCH WARMER WEATHER WILL MOVE INTO THE AREA. WITH HIGHS IN THE
LOWER TO MID 90S POSSIBLE. WITH THE RECENT RAINS THE GROUND IS
VERY GREEN AND MOIST AND THE MODELS ARE LIKELY OVERDOING HIGHS
SOME...THUS HAVE UNDER CUT HIGHS A FEW DEGREES. THE LOW LEVEL
MOISTURE WILL LEAD TO MUGGY CONDITIONS...AND HEAT INDEX VALUES
WILL LIKELY WARM INTO THE UPPER 90S TO AROUND 100 DEGREES
WEDNESDAY AND THURSDAY AFTERNOON. AN UPPER LEVEL SHORTWAVE TROUGH
WILL SWING ACROSS THE NORTHERN PLAINS LATE IN THE WEEK...WHICH
WILL PUSH A COLD FRONT THROUGH THE AREA...BRING SLIGHTLY COOLER
CONDITIONS AND CHANCES FOR THUNDERSTORMS LATE THIS WEEK INTO THE
START OF THE WEEKEND.

WISE

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
OVERNIGHT. VFR CEILINGS WILL PREVAIL...BUT THUNDERSTORMS ALONG
WITH ACCOMPANYING MVFR CEILINGS AND VISIBILITIES WILL INCREASE
OVERNIGHT AS THE LOW LEVEL DEVELOPS. THUNDERSTORMS WILL LIKELY
DECREASE FOR AT TIME MONDAY MORNING BUT AREAS OF MVFR CEILINGS MAY
LINGER. SCATTERED THUNDERSTORMS MAY DEVELOP AGAIN MONDAY AFTERNOON
AND EVENING.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 15, 3:48 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 AM CDT MON JUN 15 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
348 AM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING
  HAIL TO THE SIZE OF GOLF BALLS
  WIND GUSTS TO 60 MPH
  VERY HEAVY RAINFALL AND LOCALIZED FLOODING
  AND ISOLATED TORNADOES

  AREAS AFFECTED AND TIMING:

  TWO ROUNDS OF STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY.
  THE FIRST WILL BE DURING THE EARLY TO MID MORNING HOURS...THEN
  THE SECOND ROUND WILL EFFECT THE WESTERN PORTIONS OF THE OUTLOOK
  AREA LATE THIS AFTERNOON INTO THE EVENING HOURS...THEN SPREAD
  ACROSS THE ENTIRE OUTLOOK AREA OVERNIGHT.

  DISCUSSION:

  THUNDERSTORMS SHOULD INCREASE IN COVERAGE ACROSS SOUTHEASTERN
  KANSAS INTO THE MISSOURI OZARKS EARLY THIS MORNING...AS THE LOW
  LEVEL JET STRENGTHENS AND VEERS TO THE SOUTHWEST. ELEVATED
  INSTABILITY ACROSS THE AREA SHOULD SUPPORT STRONG STORMS. MID
  LEVEL TEMPERATURES ARE QUITE WARM AND LAPSE RATES
  MARGINAL...WHICH MAY LIMIT THE SEVERE THREAT SOME THIS MORNING.
  WITH STORMS INITIALLY BEING ELEVATE IN NATURE...THE WIND THREAT
  WILL GENERALLY BE ASSOCIATED WITH BOWING LINE SEGMENTS. WITH THE
  INCREASE COVERAGE OF THUNDERSTORMS EXPECTED...HEAVY RAINFALL AND
  LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. THIS ACTIVITY
  SHOULD MOVE OUT OF THE AREA BY MID DAY.

  LATE THIS AFTERNOON INTO THE EVENING HOURS...REDEVELOPMENT OF
  STORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL KANSAS. THE
  ENVIRONMENT FAVORS THE DEVELOPMENT OF SUPERCELLS IN THIS AREA.
  THIS ACTIVITY SHOULD SPREAD EAST INTO THE WESTERN PORTIONS OF
  THE OUTLOOK AREA THIS EVENING. LARGE HAIL TO THE SIZE OF GOLF
  BALLS....DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE.
  THIS ACTIVITY IS EXPECTED TO THEN DEVELOP INTO A COMPLEX OF
  STORMS AND PUSH EAST ACROSS THE OUTLOOK AREA OVERNIGHT. THE MAIN
  HAZARDS WITH THIS ACTIVITY WILL BE LARGE HAIL TO THE SIZE OF
  QUARTERS AND DAMAGING WINDS. HEAVY RAINFALL WILL ONCE AGAIN BE
  POSSIBLE WHICH COULD LEAD TO FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  LINGER THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY
  MORNING...BUT THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE AT THIS
  TIME.

  TEMPERATURES WILL WARM INTO THE 90S WEDNESDAY AND THURSDAY
  AFTERNOON...WITH MOISTURE LOW LEVELS...HEAT INDEX VALUES ARE
  EXPECTED TO WARM INTO THE UPPER 90S TO NEAR 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN LATE THIS
 AFTERNOON INTO THE OVERNIGHT HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Special weather statement, Jun 15, 3:40 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 AM CDT MON JUN 15 2009

MOZ067-150915-
ST. CLAIR MO-
340 AM CDT MON JUN 15 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN ST. CLAIR COUNTY UNTIL 415
AM CDT...

AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF APPLETON CITY...OR 14 MILES
NORTH OF EL DORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 5:10 AM CDTAreal Flood AdvisorySGFBenton, St. Clair6 hr
Jun 15, 5:33 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Morgan42 min
Jun 15, 5:39 AM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas51 min
Jun 15, 6:11 AM CDTFlash Flood WarningSGFBenton, Camden, Miller, Morgan6 hr
Jun 15, 6:27 AM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Pulaski48 min
Jun 15, 7:27 AM CDTFlash Flood WarningSGFCamden, Maries, Phelps, Pulaski5 hr
Jun 15, 8:35 AM CDTFlash Flood WarningSGFDent3 hr
Jun 15, 11:53 AM CDTFlash Flood WarningSGFBenton, Camden, Dent, Maries, Miller, Morgan and 2 more3 hr
Jun 15, 12:00 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster45 min
Jun 15, 12:11 PM CDTSevere Thunderstorm WarningSGFTexas, Wright49 min
Jun 15, 12:59 PM CDTFlash Flood WarningSGFTexas, Wright4 hr
Jun 15, 1:24 PM CDTSevere Thunderstorm WarningSGFShannon, Texas51 min
Jun 15, 1:39 PM CDTSevere Thunderstorm WarningSGFOregon51 min
Jun 15, 1:57 PM CDTTornado WarningSGFOregon33 min
Jun 15, 2:10 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon35 min
Jun 15, 2:21 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark54 min
Jun 15, 2:25 PM CDTSevere Thunderstorm WarningSGFOregon31 min
Jun 15, 2:41 PM CDTFlash Flood WarningSGFOregon, Shannon5 hr
Jun 15, 2:55 PM CDTFlash Flood WarningSGFDent, Phelps3 hr
Jun 15, 3:02 PM CDTAreal Flood WarningSGFBenton, Camden, Maries, Miller, Morgan, Pulaski18 hr
Jun 15, 3:35 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more20 hr
Jun 15, 5:58 PM CDTAreal Flood WarningSGFDent, Phelps18 hr
Jun 15, 6:31 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark59 min

Nearby

Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.